Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 104, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 7, 1995, 10:49 PM CDT for Pratt County, Kansas. It was in force for 56 min.
The area
The counties it named.
The facts
- Issued
- Jun 7, 1995, 10:49 PM CDT (03:49 UTC)
- Expired
- Jun 7, 1995, 11:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Pratt County, KS
The radar
The Dodge City radar (KDDC), 109 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3672 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 12.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KDDC 080349 RRA SVRDDC KSC151-080445- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS ISSUED BY WICHITA KS 1049 PM CDT WED JUN 7 1995 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1145 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL KANSAS ...EASTERN PRATT COUNTY RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES EAST OF MEDICINE LODGE MOVING NORTH AT 30 MPH. THE MAIN THREAT WILL BE WINDS TO NEAR 60 MPH. IF YOU ARE IN THE PATH OF THIS STORM...BE PREPARED FOR WINDS IN EXCESS OF 55 MPH AND HAIL UP TO ONE INCH IN DIAMETER. IF YOU ARE CAUGHT OUTSIDE...MOVE TO AN INDOOR SHELTER IMMEDIATELY. HOWERTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 9:05 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 7, 9:05 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 903 PM CDT WED JUN 7 1995 MAIN PROBLEM WILL BE TRW DEVELOPMENT. THIS MORNING/S 50A SHOWED PRESSURE DROPS TO THE SOUTH OF THE NV LOW WHICH SUGGESTS SOUTHERLY MOVEMENT. HOWEVER...THE MODELS ARE CONSISTENT IN MOVING THIS LOW TO THE EAST RATHER QUICKER THAN SEEMS REASONABLE. SFC ANALS TODAY SHOW A QUASI-STATIONARY FRONT FROM NEAR TOP TO NEAR P28. AS THE UPPER LOW SAGS SOUTHWARD...WE CAN EXPECT VORT SHOTS TO MOVE OVER SW KANSAS ON THURSDAY. THE QUASI-STATIONARY FRONT WILL DISPLAY PERTUBATIONS IN LOCATION BUT WON'T MOVE MUCH. PROFILERS AT GDA AND HVL BOTH SHOWING EASTERLY FLOW NEAR THE SFC AND SOUTHWEST FLOW ALOFT. THIS WILL HELP MAINTAIN THE CAP OVER SOUTHWEST KANSAS. DDC/S 88D IS SHOWING THE DEVELOPING LINE OF THUNDERSTORMS BETWEEN GAG AND END. BASED ON THEIR TRACK...RECOMMEND THAT WE ADD 20 PER CENT POPS TO GRP 8 FOR OVERNIGHT. TRWS ARE ALSO DEVELOPING IN KEARNY AND SCOTT COUNTIES. CONSIDERING THE CAPE AND LI PRESENT AT DDC... CANNOT RULE OUT STRONG TRW OVER DDC/S CWA AND POSSIBLY BARBER COUNTY. BELL
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 10:53 PM CDT | Tornado Warning | DDC | Ness, Rush | 67 min |
| Jun 7, 11:01 PM CDT | Tornado Warning | DDC | Finney | 59 min |
| Jun 7, 11:59 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 61 min |
| Jun 8, 12:05 AM CDT | Severe Thunderstorm Warning | DDC | Rush | 40 min |
| Jun 8, 3:39 AM CDT | Severe Thunderstorm Warning | DDC | Stafford | 21 min |
| Jun 8, 3:39 AM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee | 25 min |
| Jun 8, 3:53 AM CDT | Severe Thunderstorm Warning | DDC | Trego | 52 min |
| Jun 8, 4:09 AM CDT | Severe Thunderstorm Warning | DDC | Stafford | 66 min |
| Jun 8, 5:12 AM CDT | Severe Thunderstorm Warning | DDC | Kiowa, Pratt | 32 min |
| Jun 8, 5:01 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 59 min |
| Jun 8, 5:36 PM CDT | Severe Thunderstorm Warning | DDC | Comanche | 69 min |
| Jun 8, 6:26 PM CDT | Severe Thunderstorm Warning | DDC | Kiowa, Pratt | 64 min |
| Jun 8, 6:47 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 43 min |
| Jun 8, 6:51 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 45 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.